Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 202, NWS Wichita, KS

July 29, 2013Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 29, 2013, 4:40 PM CDT for Kingman County, Reno County, Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2013, 4:40 PM CDT (21:40 UTC)
Expired
Jul 29, 2013, 5:30 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:45 PM CDTTSTM WND DMGTuron, KSTREES LIMBS DOWN.
Jul 29, 4:53 PM CDTTSTM WND DMG1 S Penalosa, KSA 14 INCH TREE WAS KNOCKED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:38 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-212 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS53 KICT 292140
SVRICT
KSC095-155-292230-
/O.NEW.KICT.SV.W.0202.130729T2140Z-130729T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT MON JUL 29 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENALOSA...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KINGMAN...PENALOSA...PRETTY PRAIRIE...KINGMAN AIRPORT AND
  CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3786 9801 3751 9802 3762 9846 3784 9845
TIME...MOT...LOC 2140Z 287DEG 20KT 3772 9833

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
4 follow-up statements
478 
WWUS53 KICT 292158
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT MON JUL 29 2013

KSC095-155-292230-
/O.CON.KICT.SV.W.0202.000000T0000Z-130729T2230Z/
RENO KS-KINGMAN KS-
458 PM CDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KINGMAN AND SOUTHWESTERN RENO COUNTIES UNTIL 530 PM CDT...

AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PENALOSA...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KINGMAN...PRETTY PRAIRIE...KINGMAN AIRPORT AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3786 9801 3751 9802 3762 9846 3784 9845
TIME...MOT...LOC 2157Z 294DEG 18KT 3768 9826

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
521 
WWUS53 KICT 292218
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
518 PM CDT MON JUL 29 2013

KSC095-155-292230-
/O.CON.KICT.SV.W.0202.000000T0000Z-130729T2230Z/
RENO KS-KINGMAN KS-
518 PM CDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KINGMAN AND SOUTHWESTERN RENO COUNTIES UNTIL 530 PM CDT...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
KINGMAN...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KINGMAN...PRETTY PRAIRIE...KINGMAN AIRPORT AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3786 9801 3751 9802 3762 9846 3784 9845
TIME...MOT...LOC 2218Z 291DEG 26KT 3760 9823

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
907 
WWUS53 KICT 292220
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT MON JUL 29 2013

KSC155-292230-
/O.CAN.KICT.SV.W.0202.000000T0000Z-130729T2230Z/
RENO KS-
520 PM CDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RENO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3769 9845 3773 9845 3773 9841 3773 9801
      3751 9802 3762 9846 3766 9846
TIME...MOT...LOC 2220Z 291DEG 26KT 3760 9821

$$

KSC095-292230-
/O.CON.KICT.SV.W.0202.000000T0000Z-130729T2230Z/
KINGMAN KS-
520 PM CDT MON JUL 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KINGMAN COUNTY UNTIL 530 PM CDT...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
KINGMAN...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KINGMAN...KINGMAN AIRPORT AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3769 9845 3773 9845 3773 9841 3773 9801
      3751 9802 3762 9846 3766 9846
TIME...MOT...LOC 2220Z 291DEG 26KT 3760 9821

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
832 
WWUS53 KICT 292226
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT MON JUL 29 2013

KSC095-292236-
/O.EXP.KICT.SV.W.0202.000000T0000Z-130729T2230Z/
KINGMAN KS-
526 PM CDT MON JUL 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINGMAN COUNTY
WILL EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3769 9845 3773 9845 3773 9841 3773 9801
      3751 9802 3762 9846 3766 9846
TIME...MOT...LOC 2226Z 291DEG 26KT 3758 9816

$$

LAWSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:53 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 29, 12:53 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1253 PM CDT MON JUL 29 2013

...AVIATION UPDATE...

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT MON JUL 29 2013

MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL THIS PM/EARLY EVE
AND HEAVY RAINFALL/FLOODING POTENTIAL INTO TUESDAY MORNING.

HIGHEST RAIN CHANCES THIS MORNING WILL BE IN CENTRAL KS WHERE
SLIGHTLY STRONGER MID-LEVEL ISENTROPIC ASCENT PERSISTS. OTHER
CONVECTION OVER THE SOUTHERN HIGH PLAINS SHOULD CONTINUE TO MOVE
EAST-NORTHEAST REACHING SOUTH CENTRAL KS THIS MORNING. NOT EXPECTING
THIS RAIN TO BE TOO HEAVY...AVERAGING 0.25 TO 0.50 INCH. KEY
QUESTION FOR THIS PM/EVE IS HOW FAR NORTH CAN THE EFFECTIVE FRONT
MOVE...WHICH CURRENTLY STRETCHES FROM FAR SOUTHWEST KS THROUGH
NORTHERN OK. IT APPEARS REASONABLE THAT THIS FRONT MAY LIFT INTO OUR
SOUTHERN KS COUNTIES BY THIS AFTERNOON...HOWEVER TO GET MUCH FURTHER
NORTH COULD PROVE DIFFICULT GIVEN POTENTIAL FOR WIDESPREAD LOW
CLOUDS/RAIN-COOLING EFFECTS. IF PARTIAL SUN/HEATING CAN OCCUR IN THE
SOUTH...AT LEAST MODERATE INSTABILITY WILL DEVELOP THIS PM/EARLY EVE
WITH ABOUT 30 KT OF W-NWRLY DEEP LAYER SHEAR VECTORS OVERHEAD.
THEREFORE WILL CONTINUE MENTION OF POSSIBLE SEVERE STORMS IN
HAZARDOUS WEATHER OUTLOOK IN SOUTH CENTRAL/SOUTHEAST KS. FOR TONIGHT
INTO TUESDAY MORNING...A SOUTHWESTERLY 35-40 KT LOW-LEVEL JET WILL
FOCUS ISENTROPIC ASCENT ACROSS MUCH OF THE AREA...WITH STRONGEST
MOISTURE TRANSPORT TARGETING SOUTH CENTRAL/SOUTHEAST KS WHERE
PRECIPITABLE WATER IS PROGGED TO REACH 2.0 TO 2.2 INCHES. THIS IS
THE 99TH PERCENTILE ABOVE NORMAL. UPPER LEVEL DIFFLUENCE ALSO
TARGETS MUCH OF THE FORECAST AREA AIDING IN UPWARD MOTION. A
MESOSCALE COMPLEX OF RAIN/T-STORMS SHOULD DEVELOP TONIGHT...WHICH
MAY SHOW BACKBUILDING TENDENCY INTO THE LOW-LEVEL JET ACROSS SOUTH
CENTRAL KS/FLINT HILLS/SOUTHEAST KS. HAVE EXPECTED HIGHEST RAINFALL
TOTALS THROUGH TUESDAY MORNING OF 2 TO 4 INCHES BASIN AVERAGE IN
THAT AREA. THIS IS CLOSE TO A CONSENSUS OF THE 00Z GEFS MEAN QPF
MAX AND ECMWF QPF MAX IN TERMS OF LOCATION/AMOUNTS OF MAXIMUM
RAINFALL. WILL KEEP PRESENT FLOOD WATCH AREAL CONFIGURATION...HOWEVER
WILL EXTEND IT TIL 18 UTC TUESDAY ALONG/E OF THE KS TURNPIKE.
CONFIDENCE IS MEDIUM FOR COUNTY FLOODING AND POTENTIALLY MULTIPLE
RIVERS GOING INTO FLOOD ESPECIALLY IN SOUTH CENTRAL/SOUTHEAST KS.

RAIN CHANCES SHOULD DIMINISH/END LATER TUESDAY INTO WEDNESDAY BEHIND
DEPARTING MID-LEVEL WAVE WITH LOW-LEVEL FLOW BECOMING
NORTH-NORTHEASTERLY. SOME RECOVERY IN TEMPERATURES EXPECTED TUESDAY
INTO WEDNESDAY WITH LESS CLOUD COVER...BUT PROBABLY STAYING A FEW-SEVERAL
DEGREES BELOW NORMAL GIVEN RECENT WIDESPREAD HEAVY RAINS.

JMC

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 257 AM CDT MON JUL 29 2013

MEDIUM RANGE MODELS INDICATE A BROAD UPPER LEVEL RIDGE ACROSS THE
SOUTH CENTRAL STATES...WITH THE MAIN BELT OF WESTERLIES ACROSS THE
NORTHERN TIER STATES. A COLD FRONT IS PROGGED TO DROP SOUTHWARD INTO
THE KANSAS REGION FRIDAY...AND THIS BOUNDARY MAY STALL NEAR OR JUST
NORTH OF OUR AREA OVER THE WEEKEND. THIS WILL BRING BACK CHANCES OF
THUNDERSTORMS FOR THE FRIDAY THROUGH SUNDAY PERIOD. TEMPERATURE
FORECAST WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS
TIME OF YEAR.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1249 PM CDT MON JUL 29 2013

CONVECTION WITH HEAVY RAINFALL WILL CONTINUE TO INCREASE IN AREAL
COVERAGE INTO THE EVENING AND OVERNIGHT. WHILE VFR OR MVFR WILL
PREVAIL MUCH OF THE TIME...PERIODS OF IFR AND PERHAPS LIFR CAN
ALSO BE EXPECTED IN AND NEAR THE SHOWERS AND STORMS THROUGH
TONIGHT. A PERIOD OF IFR CIGS BEHIND THE COLD FRONT IS ALSO
EXPECTED EARLY TUESDAY MORNING ACROSS CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    81  69  86  70 /  80 100  90  10
HUTCHINSON      79  68  85  69 / 100 100  80  10
NEWTON          79  69  85  68 /  90 100  90  10
ELDORADO        80  70  85  68 /  80 100  90  10
WINFIELD-KWLD   85  71  88  70 /  80 100  90  20
RUSSELL         74  66  85  66 /  80  80  50  10
GREAT BEND      78  67  86  67 /  80  80  60  10
SALINA          74  67  85  67 / 100  90  70  10
MCPHERSON       78  68  85  68 / 100  90  80  10
COFFEYVILLE     87  72  87  71 /  60 100 100  20
CHANUTE         81  69  85  69 /  70 100 100  20
IOLA            80  69  85  69 /  70 100 100  20
PARSONS-KPPF    84  71  86  70 /  60 100  90  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ053-068>072-083-
091>096-098>100.

FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ032-033-047>052-067-
082.

&&
Hazardous weather outlook, Jul 29, 12:47 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT MON JUL 29 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1247 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL
COVERAGE INTO THE LATE AFTERNOON AND EVENING...BECOMING
WIDESPREAD TONIGHT. HEAVY RAINFALL IS LIKELY WITH ADDITIONAL
AMOUNTS OF 2 TO 4 INCHES.

THERE IS ALSO A RISK FOR SEVERE STORMS LATE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
WHILE THE MAIN RISK WILL BE LARGE HAIL TO HALF-DOLLAR SIZE AND
WIND GUSTS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE.

THE HEAVY RAINFALL EXPECTED THROUGH TONIGHT MAY RESULT IN SOME
COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL PERSIST
EARLY TUESDAY MORNING IN SOUTH CENTRAL AND SOUTHEAST KANSAS. THIS
MAY RESULT IN COUNTY FLOODING...URBAN FLOODING...AND FLOODING OF
CREEKS...STREAMS...AND MAIN-STEM RIVERS. REFER TO THE FLOOD WATCH
FOR DETAILS.

CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK
INTO NEXT WEEKEND. A FEW STRONG STORMS WITH LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. IN
ADDITION...HEAVY RAINFALL AND FLOODING REPORTS WILL BE GREATLY
APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/JMC

In the hours before

Local storm report, Jul 29, 3:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLOOD            MARION                  38.35N 97.02W
07/29/2013                   MARION             KS   EMERGENCY MNGR

            STREET FLOODING AND HEAVY RAINFALL.

0323 PM     FLOOD            HILLSBORO               38.35N 97.20W
07/29/2013                   MARION             KS   AMATEUR RADIO

            STREET FLOODING AND HEAVY RAINFALL

&&

COOK
Special weather statement, Jul 29, 4:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT MON JUL 29 2013

KSZ067-082-292130-
KINGMAN-RENO-
401 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PRESTON...OR 12 MILES NORTHEAST OF
PRATT...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3793 9847 3795 9810 3768 9812 3767 9847
TIME...MOT...LOC 2101Z 260DEG 24KT 3777 9852

LAWSON
Special weather statement, Jul 29, 4:04 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT MON JUL 29 2013

KSZ053-292130-
CHASE-
404 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 401 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MATFIELD GREEN...OR 15 MILES SOUTH OF
COTTONWOOD FALLS...AND MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3809 9636 3809 9678 3832 9668 3836 9635
TIME...MOT...LOC 2105Z 266DEG 23KT 3816 9660
Local storm report, Jul 29, 4:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     FUNNEL CLOUD     6 N CUNNINGHAM          37.73N 98.43W
07/29/2013                   RENO               KS   STORM CHASER

&&

COOK
Special weather statement, Jul 29, 4:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT MON JUL 29 2013

KSZ067-082-292200-
KINGMAN-RENO-
428 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KINGMAN AND RENO COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF TURON...OR 17 MILES EAST OF
PRATT...AND MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3788 9847 3790 9808 3765 9812 3764 9846
TIME...MOT...LOC 2128Z 276DEG 34KT 3773 9839

LAWSON
Local storm report, Jul 29, 4:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FLOOD            LINDSBORG               38.57N 97.67W
07/29/2013                   MCPHERSON          KS   AMATEUR RADIO

            NUMEROUS ROADS ACROSS TOWN FLOODED.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:25 PM CDTSpecial Weather StatementICTLincoln65 min
Jul 28, 10:31 PM CDTSpecial Weather StatementICTLincoln, Saline59 min
Jul 29, 11:47 AM CDTSpecial Weather StatementICTMcPherson43 min
Jul 29, 12:55 PM CDTAreal Flood WarningICTMcPherson, Marion, Rice48 hr
Jul 29, 2:44 PM CDTSpecial Weather StatementICTMarion31 min
Jul 29, 3:07 PM CDTSevere Thunderstorm WarningICTMarion53 min
Jul 29, 3:38 PM CDTSpecial Weather StatementICTChase37 min
Jul 29, 3:46 PM CDTAreal Flood WarningICTChase6 hr
Jul 29, 4:01 PM CDTSpecial Weather StatementICTReno29 min
Jul 29, 4:04 PM CDTSpecial Weather StatementICTChase26 min
Jul 29, 4:08 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood52 min
Jul 29, 4:28 PM CDTSpecial Weather StatementICTReno32 min
Jul 29, 5:02 PM CDTSpecial Weather StatementICTGreenwood28 min
Jul 29, 5:12 PM CDTFlash Flood WarningICTMcPherson12 hr
Jul 29, 5:23 PM CDTAreal Flood WarningICTGreenwood12 hr
Jul 29, 5:43 PM CDTAreal Flood WarningICTHarvey, Kingman5 hr
Jul 29, 5:52 PM CDTSpecial Weather StatementICTWoodson23 min
Jul 29, 6:03 PM CDTFlash Flood WarningICTChase, Greenwood, Marion12 hr
Jul 29, 6:06 PM CDTAreal Flood WarningICTAllen, Woodson17 hr
Jul 29, 6:16 PM CDTAreal Flood WarningICTButler18 hr
Jul 29, 6:23 PM CDTSpecial Weather StatementICTBarton37 min
Jul 29, 6:29 PM CDTRiver Flood WarningICTMarion47 hr
Jul 29, 6:35 PM CDTSpecial Weather StatementICTHarper25 min
Jul 29, 6:37 PM CDTAreal Flood WarningICTNeosho, Wilson8 hr
Jul 29, 6:45 PM CDTRiver Flood WarningICTMcPherson39 hr
Jul 29, 6:45 PM CDTRiver Flood WarningICTMcPherson, Saline46 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.